# SDR 2007FA0000198

- Difficulty date: July 26, 2006
- Submitted: March 5, 2007
- Operation: General aviation
- Aircraft: N485DS
- Make and model: Cessna 421C
- Aircraft serial: 421C0459
- Engine: Cont GTSIO520*
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Bolt
- Part number: 511150480
- Condition: Corroded
- Location: Pax Door
- Part time: 4,783 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ACCOMPLISHMENT OF ANNUAL INSPECTION, EXCESSIVE PLAY WAS NOTED AT AFT HINGE POINT OF UPPER MAIN CABIN DOOR.  INVESTIGATION REVEALED THAT HINGE BOLT WAS BROKEN, HEAD OF BOLT COULD BE TURNED, BUT END WITH NUT WOULD NOT FOLLOW.  TRIED TO REMOVE BOLT BUT WAS UNABLE TO REMOVE EITHER PIECE.  ATTEMPTED TO REMOVE FORWARD BOLT AS THE WHOLE DOOR ASSY HAD TO BE REMOVED FOR FURTHER INSPECTION, BUT WERE UNABLE TO REMOVE IT EITHER.  HAD TO FINALLY REMOVE HINGES FROM DOOR AND REMOVE HINGE SUPPORTS FROM THE FUSELAGE STRUCTURE.  FOUND THAT THE BOLTS AND BUSHINGS IN THE HINGES WERE EXCESSIVELY CORRODED WHICH PREVENTED THEM FROM BEING REMOVED.  IN ORDER TO DISASSEMBLE THE FWD HINGE, IT WAS NECESSARY TO HACKSAW OFF THE HEAD
